|Side effects Atripla vs. (Abacavir + Lamivudine + Efavirenz)?
Jul 23, 2010
Hello, I am an international student currently studying in the United States but that may eventually have to go back to South America. I was detected HIV last December, and I know the infection occurred last summer. I have been following my viral load that has been decreasing from 6828 (January, 2010) to 4134 (June, 2010), CD4 counts have gone up and down: from 408 down to 335 (April), I almost started treatment (but she bellow my dilemma on treatments), but when I took another test they went up again to 440 so I waited (June, 2010; the higher since I have been following them). I am 29, with no health problems, do not do drugs, smoke or drink; can I wait to start treatment? I am currently just taking supplements and trying to be as healthy as possible, feel healthy and I am really afraid the side effects of treatment would change that. Also, because I may eventually need to go back to South America I was wondering what is the difference in terms of side effects and efficiency between Atripla and a combination of Abacavir, Lamivudine, and Efavirenz. Those are the options I have here in the US and in South America respectively. According to my doctor in the US I can start Atripla while in the US and then change to the other medication regime in South America without any problem, but according to the South American doctors I should not start Atripla and then move a combination of Abacavir, Lamivudine, and Efavirenz. I am confused with this two issues, can you help me please!
| Response from Dr. Henry
Most patients would do OK if switching from Atripla to efavirenz + lamivudine + abacavir (particularly if HLA B5701 negative). The major issue with starting efavirenz + lamivudine + abacavir is a higher rate of skin/hypersensitivity issues resulting in modestly higher rate of stopping/switching meds. Once a patient is doing well on Atripla (so tolerating the efavirenz) a switch to efavirenz + lamividine + abacavir (again if HLA B5701 negative) would generally go smoothly if done due to which drugs are available. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Bronchitis A Sign Of AIDS?
- Sex With A Prostitute Should I Get Tested
- Chances Of Getting HIV From Sex With A Prostitute
- Black Spots After Touching Dried Blood Worried I Have HIV
- Blood In Semen After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Rash After Touching Skin Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.